A Civil World. Off-topic discussions on a variety of topics. > Time For a Coffee Break!

The "This Might Be A Stupid Question, But...." Thread

<< < (1222/1934) > >>

Carotte:
That's weird, I've always heard my friends (a few years ago, I don't have any contact with them nowadays to ask them again) telling me they got a bit bigger from the pill, from what I understood because of the change in hormones, kind off like how some women have more breast after having kids (and keep it).

rashea:

--- Quote from: Carotte on November 19, 2012, 03:38:53 PM ---That's weird, I've always heard my friends (a few years ago, I don't have any contact with them nowadays to ask them again) telling me they got a bit bigger from the pill, from what I understood because of the change in hormones, kind off like how some women have more breast after having kids (and keep it).

--- End quote ---

To a certain extent, bc pills act by making your body think it's pregnant. So, you do get a bit of a boost, sometimes. But, your body thinks it's about a month pregnant. So, for most people, that's not much of a boost in size.

On a purely anecdotal note, the friends I know who say they went up, also dealt with a lot of other "early pregnancy" symptoms, and often ended up stopping the pills because of them.

WillyNilly:

--- Quote from: Carotte on November 19, 2012, 03:38:53 PM ---That's weird, I've always heard my friends (a few years ago, I don't have any contact with them nowadays to ask them again) telling me they got a bit bigger from the pill, from what I understood because of the change in hormones, kind off like how some women have more breast after having kids (and keep it).

--- End quote ---

Well a few things.  #1 the pill these days is not the same the same as the pill 5 years ago, which wasn't the same as the pill 10 years ago, which was radically different then the pill 20 years ago.  As medicine advances so do the drugs.

But still some people do get breast swelling, for sure.  But as mentioned its a side effect and usually not isolated.  Usually if they swell (aka grow) they become tender, and usually you might "gain" 5-10 pounds (its generally water weight), and you might feel nauseated (similar to morning sickness).  Sure the big boobs thing sounds great, but its often a sign its the wrong pill (hormone combination/strength) for you. 

Even the people who do ok with the symptoms usually see them in the first 30 days and if they aren't so bad and the woman decides to live with them, they tend to go away after about 3 months anyhow as your body acclimates to the pill.

Really the drug inserts should cover all this (you did read them right?  The pill is wonderful but its also a very serious drug and you should read that insert fully at least 1 year).  Your Dr should have also talked to you about what to expect.

Dindrane:
Hormonal birth control pills also vary in their affects on your body. Some brands/versions have higher dosages of the hormones than others, and they all use different formulations (which you or any other individual may respond to differently).

I think it used to be more common for women to take hormonal birth control that had a very high dosage of hormones, because that was what was available (particularly when this form of birth control was new). As more studies have been conducted and the medications themselves have changed, I think there are a lot more low-dose versions of birth control on the market. I've only ever taken pretty low-dose versions, and since they work for me, no doctor has ever suggested I switch to anything with higher doses of hormones.

So personally, I experienced no change. In fact, I experienced no negative side effects at all. The only things that really changed for me were what was supposed to change -- I (mostly) stopped getting cramps, and I stopped having crazy mood swings. Other than that, nothing really changed. I started taking hormonal birth control almost 10 years ago, but the general effect the drug has on me has basically stayed the same.

Slartibartfast:

--- Quote from: Carotte on November 19, 2012, 02:02:52 PM ---Silly question but I was curious (but don't know where to look) as to how long after starting taking the pill (as in the oral contraceptive pill - here just saying 'the pill' will have everyone understand) does the secondary effect in the lines of gaining a size or two of bra/bosom start?
I don't know if it varies between compositions of the pill but since most girls mentions gaining a size or two I was curious.

--- End quote ---

Took a few months, for me.  It wasn't a whole size, but I had been halfway between a 34 and a 36 and halfway between an A and a B - meaning I had to try on four bras for each style to be sure to get the right one - but the pill bumped me up to a solid 36B.  (Then Babybartfast bumped me up another size, and Bittybartfast bumped me up ANOTHER size - I'm not as skinny now as I was in college, either, but I choose to think the extra weight is mostly in my chest!)

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version